Nonlinear H method for control of wing rock motions

Shyh Pyng Shue, Ramesh K. Agarwal, Peng Shi

Research output: Contribution to journalArticlepeer-review

29 Scopus citations

Abstract

Control of the nonlinear wing rock motion of slender delta wings using a nonlinear H robust method is presented. The wing rock motion is mathematically described by a nonlinear, ordinary differential equation with coefficients varying with angle of attack. In the time domain approach, the nonlinear H robust control problem with state feedback is cast in terms of a Hamilton-Jacobi-Bellman inequality (HJBI). Assuming that the coefficients in the nonlinear equation of the wing rock motion satisfy a norm-bounded nonlinear criterion, the HJBI can be written in a matrix form. The state vector is represented as a series of closed-loop Lyapunov functions that result in reducing the HJBI to an algebraic Riccati inequality along with several other algebraic inequalities. These inequalities can be successively solved to a desired power in the series representation of the state vector in the HJB equation. The results of the nonlinear H state feedback control are compared with those obtained with the linear H state feedback control, indicating the necessity of employing nonlinear feedback control for nonlinear dynamics.

Original languageEnglish
Pages (from-to)60-68
Number of pages9
JournalJournal of Guidance, Control, and Dynamics
Volume23
Issue number1
DOIs
StatePublished - 2000

Fingerprint

Dive into the research topics of 'Nonlinear H method for control of wing rock motions'. Together they form a unique fingerprint.

Cite this